MAUDE Adverse Event Report: MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that foreign material was found to be in the catheter tip upon removal of the catheter after a cardiac ablation procedure.The patient was in sinus rhythm upon arrival to the procedure.The patient successfully had a pulmonary vein isolation (pvi), wide area circumferential ablation (waca), cavotricuspid isthmus (cti), mitral, roof line, inferior line, posterior wall ablations done, as well as a touch up to a cti line done a few months prior.It was noted that there was no material in the catheter tip whenthe catheter was removed from the right atrium for transeptal procedure, so the catheter was prepped a second time prior to insertion back into the patient and advanced into the left atrium for mapping, followed by the right atrium for mapping.No ablations were done while the catheter was in the body for the second time.It is unknown where the material originated from, but it was reported that the catheter had been in the left atrium, right atrium, inferior vena cava, and femoral vein.The physician thought he removed the catheter while exposed outside of the sheath, as he did not remember withdrawing the catheter into the sheath, and then removing the sheath.It was noted that a clear, pinkish, jelly-like substance was adhered to the lattice tip, covering about 1/8th of the lattice tip.There was no impact to the procedure, as this was noticed upon catheter removal at the end of the procedure.The outcome of this case is unknown.No patient complications have been reported as a result of this event.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25350321
Report Number9612164-2026-02824
Device Sequence Number10736962
Product Code QZI
UDI-Device Identifier00763000973506
UDI-Public(01)00763000973506(17)270320(10)0013299086(20)01
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0013299086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/01/2026
Date Device Manufactured02/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight159 LB